For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Blood pressure fluctuations Go to previous topic Go to next topic Go to higher level

By Newcaregiver On 2009.01.06 15:37
My hubby has begun having problems with his blood pressure. It began with severe edema in his ankles which we have alleviated through an increase in his blood pressure medication. At that time he began recording his blood pressure because he was getting so flushed in the evenings. We found that his blood pressure would go from 120/70 to 190/100 and then back again over the course of a day. this moderated somewhat with his increase in blood pressure medication, but not much. His cardiologist has run some tests and says it is not heart related. Could this be yet another PD symptom? Any replies are appreciated. Thanks to all. I always enjoy reading posts and find them useful as well as comforting!

By annwood On 2009.01.06 15:52
Yes, BP changes, flushing and edema can all be part of PD. Remember that all systems are afffected by this g...d.....disease. The PD medications quite often cause the BP to go down resulting in dizziness and nausea then at other times you will see a dramatic increase in the BP often accompanied by flushing. There is nothing that can be done for it. My husband experienced this for a number of years and several cardiac workups were negative. I hope this helped.

By Newcaregiver On 2009.01.06 16:32
Annwood: yes. this is very helpful. We did need to rule out heart problems (since he has already had by-pass surgery), but I really suspected all along. It is remarkable as well as disheartening to see such a wide range of symptoms beginning to crop up. I hadn't anticipated this one. Well...we just keep trudging along and try to be as hopeful as possible. thank you so much for the information!

By bandido1 On 2009.01.07 13:29
ncg & annwood: As a punctuation point I will add to the dilemma. In my case, I have congenital heart problems alomg with the curse of PD. SOOO-- my cardiologist says " take your blood pressure medicine daily and Lasix and Klur to deal with the edema". Meanwhile, back at the neurologists office, I am told "your PD meds may cause wide fluctuations in BP and more than likely you will find both feet and ankles swelling". Not to be outdone by specialists ,my primary tells me I am probably not going to satisfy either of the speialists in dealing with edema. As you know, each of these wizards have their own agenda and frequently speak in tongues, so I decided to follow the sage advice of a psychic who once told me I was intellligent enough to make my own decisions. SOOO---when I awaken each morning I spend all of 10 seconds checking my feet and ankles. If I am unable to put on my slippers I take Lasix/Klur (potassium). Fifteen or twenty pit stops later I have a normal BP reading. Can you qualify as a decision maker when others do not measure up? LOL Bob C

By annwood On 2009.01.07 13:48
Bob, you point out an interesting and prevailing problem. Each specialist has their own agenda and knowledge base - God forbid they ever communicate with one another. That rarely happens so the patient gets stuck in the middle. Neurologists don't like the cardiac meds and internists want you off all PD meds. You and the caregivers know what is happening far better than the docs and unfortunately you have to do some trial and error to individualize your meds. My husband was on so many meds from 3 different docs that I often thought of placing them all in a candy dish and just giving him a handful of whatever. I know that for people with no medical knowledge this has to be very difficult.

PS - Bob, please read the last paragraph of my last post under "Annwood". I hope you will find it interesting.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you